Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

On testosterone replacement due to low LH and FSH. Can I stop it as now it is normal?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi, I'm on testosterone replacement (max dose of Testim - 2 tubes gel each day). Originally, it was due to low LH and FSH. Some recent lab work revealed the testosterone replacement is effective. However, the LH and FSH are very low. I'm guessing that it should be low due to the feedback loop, since the testosterone is within the normal range.

Are there any other functions of LH and FSH besides testosterone stimulation?

LH <0.2 (1.7-8.6) mIU/mL
FSH <0.2 (1.5-12.4) mIU/mL
Testosterone 712 (348-1197) ng/dL
Posted Thu, 30 May 2013 in Men's Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

Luteinizing hormone (LH) and Follicule stimulating hormone (FSH) as you clearly understand are vital for synthesis and secretion of testosterone. Other than this , they are very important in the process of formation of sperm cells called spermatozoa. They are vital in the process of stimulation the formation of these sperm cells from their mother cells, especially FSH and Luteinizing hormone is vital in the process of effective maturation of the final spermatozoa. The role of testosterone in the process at all levels is very very important too.

I am happy you master the physiology of the functioning of the hormones. Its simply because of a negative feedback mechanism, because extraneous testosterone is being used, the body recognizes it as high and respects a negative feed back mechanism and maintains LH and FSH below lower limit.

Thanks and hope this helps. Feel free asking further questions if need be.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor